Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having burning sensation in liver and spleen area. Took medicine along with red wine. Worrisome

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
I have a burning sensation in liver area and spleen area. (had gallbladder removed 2 mths ago). I take 5 htp, l theanine, l lysine, vitamin c, b complex, fish oil and multivitamin. I drink 2-3 glasses red wine almost daily. I stopped drinking as of two days ago. I am concerned with this sensation. I take the 5 htp and l theanine for depresion and anxiety. I would like to know what could possibly be causing this, if I am aggravating it with any of the supplements, what would you recommend.
Posted Sun, 14 Apr 2013 in Liver and Gall Bladder
Answered by Dr. Ivan R. Rommstein 45 minutes later
Hi and welcome to XXXXXXX
I d like to know is this pain getting worse after meal or it is constant. Do you experience the same pain that you have had before surgery? It shouldnt be related to surgery if 2 months have passed.
Pain in these areas can be due to liver and spleen enlargement( some infectious and haematological diseases can causa it) and its size should be checked using ultrasound. SIde effects of these suplements are rare but aminoacids sometimes can cause liver enzyme elevation and liver enlargement.
Try to disregard these medicines for 1 week and see is there imrovement, do ultrasounds,basica lab and liver enzymes test and depending on results plan further treatment.
Hope I have answered your query. If you have any further questions I will be happy to help"
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor